Bisoprolol

I have been taking 2.5mg for 4yrs and was told by EP a ye ago I could stop them so I started to wean off but I felt really unwell when dropped to 1.25mg so decided to keep taking 2.5 but only every other day but recently I have began to feel dizzy so visited Dr who said I have a virus!! (No other symptoms) I then realised only dizzybon days taking meds so I am now again trying to wean off taking 1.25 every day but once again I am getting symptoms I had when I first started taking them 4 yrs ago although no dizziness just feeling unwell . I started taking Apixaban 18 months ago and have had no problems .

Has anyone else had problems stopping this drug ??

15 Replies

oldestnewest
  • It's not a good idea to take Bisoprolol every other day as it has a 24hr lasting effect and your poor heart and BP are unlikely to cope too well with the daily dose changing . Your body has been restricted in its function for the last 4 years by your taking this pill. If your EP has told you to stop taking it then I would do as he says. Yes, you will feel odd for a time while your body adjust, but hopefully that will pass in a week or so.

    Good luck

    Jean

  • Thank you . I only tried every other day as told that's best to wean off . I am now going to take 1.25 everyday and see how it goes .

  • Oh gosh I have been on 10mg of bisoprolol for 3yearshave now had ablation but still on meds at the moment but worried how I will cope without them if you had that reaction. On a small dose

  • I sure not everyone has a reaction to them . I took a long time to adjust to taking them I have friends who also take with no problems

  • I had problems taking the 2.5 so you probably would be ok dropping the dose slowly as you were ok on 10. Everyone is different.

  • I don't have a problem taking them I am worried about stopping them

  • Everyone is different. Cut them down slowly, allowing at least two weeks between each decrease to allow your body to adjust, and just be patient and gentle on yourself. You may have odd feelings immediately after a decrease for a few days, but just persist and it will soon right itself. After you've bee fine for at least a week, cut down again . . . and so on.

  • I asked my consultant if I could reduce my 5 mgs as I have not had an af episode since taking flecainide 6 months ago, he agreed but explained that it must be very gradual,, I reduced to 3.75 and felt as though af was imminent, spend half the night listening to my heart thumping! Although pulse etc was fine, I have persevered and after 2 months, starting to get used to reduction and even have a bit more energy! Will leave it for a few months before any more reduction. I did feel rotten at first but it is getting better and gp gave me some 1.25 mgs to take on days when required

  • Unfortunately I think we become very aware of our hearts when we think we have af. Try not to think about it.

  • I must be particularly sensitive to Biso. When my AF came I was put on 1.25mg which lowered my HR by approx 10bmp, normal 60-65ish. When I tried 2.5mg as the 1.25 didn't seem to do anything for the AF my normal HR went down another 10bmp to around 40ish which was too low for me, like a zombie. I was advised to try the 2.5 just when AF came. Now since ablation I have been AF free and trying to come off 1.25 has been troublesome, runs of ectopic beats lasting 2 days or so making me feel unwell. So went back on Biso. The way I tried was taking them every other day for 2 weeks, then cutting in half and taking this every other day for 2 weeks then stopping completely.

    All three times everything ok until I stopped completely, then the ectopics came. Following advice on this forum I am now trying again but not 'doing' every other day but I am a week taking half a tablet (0.65mg) every day. When I stop I will try to put up with any ectopic beats and attempt to 'see them out!'

    We are all different and many people on this forum have just stopped even the higher doses with no effects.

  • That's why I'm trying to do 1.25 every day for a while because my bpm was down at 48 and was feeling dizzy on the days I was taking 2.5 I don't take fleciade. I only have Af which lasts 3/6 beats then stops and not very often although do have eptopics which drive me mad 😡

  • I felt weird and wobbly when I came off 1.25. Take it slowly or be brave and go cold turkey as I did in the end. I feel much much better for being off them now a couple of months on. Good luck.

  • I have been on Bisoprolol for over 10 years. The Consultant who I paid to see put me on a low dose and eventually doubled it from 2.5mg to 5mg. My understanding is that as well as having a prime role in controlling heart rate it also helps with rhythm control. I have found the tablet has a major slowing down affect on me. For instance running on 5mg when playing with my grandchildren is too arduous. Last year I discussed with a GP reducing my dose primarily because my heart rate was often in the 40's. He agreed I should reduce it to 3.75mg. When I did this I had no problems and could actually move a bit faster although the pulse rate did not move much! Another GP then suggested I should reduce the dose to 1.25mg. I was a bit reluctant as I think smaller steps are best. The day I dropped the dose I woke up in the night with a fast heart rate, an irregular rate and feeling very uncomfortable. My diastolic blood pressure was over 100( high for me)and my pulse rate was in the 80's (high for my AF rate!). I got my emotions under control with YOGA breathing, and the next day went back to 3.75mg and everything became 'normal'. A few months later I decided to try 2.5mg. I began to feel uncomfortable, and things got a bit erratic. My pulse rate seemed to to be in sinus, but Alivecor indictated I had potential AF. The blood pressure was drifing upwards e.g. 168/85 which is high for me. I took a 1.25mg tablet and things settled down. I am wondering as Jeanjeannie50 suggests if I should have 'hung in' there. I am on a roll at the moment regarding my AF (in sinus!) and I am loath to jeopodise it. Sorry this is so long.Quite often things are a balancing act between AF, the drugs and their dosage, and the quality of life. Remember knowledge is power, and GPs use trial and error more than we do!

    Terry

  • Hi terry that was the same for me, I think I shall just take it slowly and then have an extra 1.25 if necessary, it's helpful to know others have similar symptoms puts your mind at rest, great forum for support

    Denise

  • I was on 5mg for about 9 months, I reduced to 3.75mg with little or no effect and now have been on 2.5mg for almost a month with no noticable difference in energy levels and it hasn't effected how I feel.

    I too was worried about the reduction and how it would effect me.

    The only thing I can report is that I did notice an ever so slight climb in resting heart rate (Fitbit) but this settled down after a few weeks. Was 46bpm when resting and went up to 49bpm.

    Your feeling unwell might be coincidental but an erratic dosage (up and down) wont do you any good, I would either do a smaller reduction for a period of time (if you have mastered the art of tablet cutting) or just soldier on for a period of time in agreement with your doc.

    Its a good idea to try and come of these tablets if you can, but only if your able to cope without them as they are great at doing what they are designed to do.

You may also like...